MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEM COCR RT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEM COCR RT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74024216
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on an unknow date, due to patient's nickel allergy.A revision surgery was performed on (b)(6) 2024 , in which a jrny ii bcs femoral oxin rt sz 6 and a jrny ii bcs xlpe art isrt sz 3-4-rt 10mm were explanted and revised with a legion ox femur and conversion poly.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.The visual inspection revealed that the femoral component has dried bone cement on it and there are some scratches on the implant.The visual inspection of the insert revealed discoloration, scratches and gouges on the device.These devices show signs of wear and use.This inspection was conducted by naked eye.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that although rare, metal sensitivity or allergic reactions in patients following joint replacement have been reported.Implantation of foreign material in tissues can result in histological reactions involving macrophages and fibroblasts.This has been identified as a possible adverse effect.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.No defects were found on the returned device, therefore no factors that can contribute to the reported event can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H2: additional information ¿d1, d4¿.

Brand Name
JRNY II BCS FEM COCR RT SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19520112
Report Number1020279-2024-01134
Device Sequence Number6171079
Product Code JWH
UDI-Device Identifier00885556170915
UDI-Public00885556170915
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74024216
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/28/2024
08/13/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/05/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown